On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.162.139.105
Access to elec. publ.: SémCong

Bulletin de la SMF

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Number:

Search


Catalogue & orders

Bulletin de la SMF - Titles - 144 (2016) 693-744

Titles < 144

Gradings on Lie algebras, systolic growth, and cohopfian properties of nilpotent groups
Yves Cornulier
Bulletin de la SMF 144, fascicule 4 (2016), 693-744

Télécharger cet article : Fichier PDF

Résumé :
Graduations sur les algèbres de Lie, croissance systolique, et propriétés cohopfiennes des groupes nilpotents
On s'intéresse à l'existence de différentes sortes de graduations sur les algèbres de Lie, notamment les graduations Carnot ou en entiers positifs. On démontre notamment que l'existence de telles graduations est invariant par extension des scalaires. On utilise ce résultat pour établir que si est un groupe nilpotent de type fini, sa croissance systolique est asymptotiquement équivalente à sa croissance des mots si et seulement si la complétion de Malcev de est Carnot. On caractérise également quand est non-cohopfien, en termes de l'existence d'une graduation non triviale en entiers positifs, et on en déduit que cette propriété ne dépend que de sa complétion de Malcev réelle.

Mots-clefs : Algèbres de Lie nilpotentes, graduations d'algèbres de Lie, graduations Carnot, groupes cohopfiens, croissance systolique

Abstract:
We study the existence of various types of gradings on Lie algebras, such as Carnot gradings or gradings in positive integers, and prove that the existence of such gradings is invariant under extensions of scalars. As an application, we prove that if is a finitely generated nilpotent group, its systolic growth is asymptotically equivalent to its word growth if and only if the Malcev completion of  is Carnot. We also characterize when is non-cohopfian, in terms of the existence of a non-trivial grading in non-negative integers, and deduce that this property only depends on its real (or even complex) Malcev completion.

Keywords: Nilpotent Lie algebras, Lie algebra gradings, Carnot gradings, nilpotent groups, cohopian groups, systolic growth.

Class. math. : 17B30; 17B70, 20F18, 20F69, 20E07, 22E25 22E40.


ISSN : 0037-9484
Publié avec le concours de : Centre National de la Recherche Scientifique

Bibliographie:

1
Kuzmich, Olga
Graded nilpotent Lie algebras in low dimensions
Lobachevskii J. Math. 3 (1999) 147–184 Towards 100 years after Sophus Lie (Kazan, 1998)
Math Reviews MR1743136
2
Ancochea, José M. and Campoamor, Rutwig
Characteristically nilpotent Lie algebras: a survey
Extracta Math. 16 (2001) 153–210
Math Reviews MR1880104
3
Albeverio, S. and Omirov, B. A. and Rakhimov, I. S.
Classification of 4-dimensional nilpotent complex Leibniz algebras
Extracta Math. 21 (2006) 197–210
Math Reviews MR2332070
4
Bou-Rabee, Khalid and Cornulier, Yves
Systolic growth of linear groups
Proc. Amer. Math. Soc. 144 (2016) 529–533
Math Reviews MR3430831
5
Belegradek, Igor
On co-Hopfian nilpotent groups
Bull. London Math. Soc. 35 (2003) 805–811
Math Reviews MR2000027
6
Bou-Rabee, Khalid and McReynolds, D. B.
Asymptotic growth and least common multiples in groups
Bull. Lond. Math. Soc. 43 (2011) 1059–1068
Math Reviews MR2861528
7
Bou-Rabee, Khalid and Seward, Brandon
Arbitrarily large residual finiteness growth
J. reine angew. Math. 710 (2016) 199–204
Math Reviews MR3437564
8
Borel, Armand and Serre, J.-P.
Théorèmes de finitude en cohomologie galoisienne
Comment. Math. Helv. 39 (1964) 111–164
Math Reviews MR0181643
9
Borel, Armand and Tits, Jacques
Groupes réductifs
Publ. Math. IHÉS 27 (1965) 55–150
Math Reviews MR0207712
10
Champetier, Christophe and Guirardel, Vincent
Limit groups as limits of free groups
Israel J. Math. 146 (2005) 1–75
Math Reviews MR2151593
11
Cain, Alan J. and Maltcev, Victor
Hopfian and co-Hopfian subsemigroups and extensions
Demonstr. Math. 47 (2014) 791–804
Math Reviews MR3290386
12
Conrad, Brian
Reductive group schemes
in Autour des schémas en groupes. Vol. I
Panor. Synthèses 42/43 (2014) 93–444
Math Reviews MR3362641
13
de Cornulier, Yves
Asymptotic cones of Lie groups and cone equivalences
Illinois J. Math. 55 (2011) 237–259
Math Reviews MR3006687
14
Cornulier, Yves
Commability and focal locally compact groups
Indiana Univ. Math. J. 64 (2015) 115–150
Math Reviews MR3320521
15
Dani, S. G.
Nilmanifolds with Anosov automorphism
J. London Math. Soc. 18 (1978) 553–559
Math Reviews MR518242
16
Dekimpe, Karel and Deré, J.
Expanding maps and non-trivial self-covers on infra-nilmanifolds
Topol. Methods Nonlinear Anal. 47 (2016) 347–368
17
18
Dekimpe, Karel and Lee, Kyung Bai
Expanding maps on infra-nilmanifolds of homogeneous type
Trans. Amer. Math. Soc. 355 (2003) 1067–1077
Math Reviews MR1938746
19
Delzant, T. and Potyagailo, L.
Endomorphisms of Kleinian groups
Geom. Funct. Anal. 13 (2003) 396–436
Math Reviews MR1982149
20
Favre, Gabriel
Système de poids sur une algèbre de Lie nilpotente
Manuscripta Math. 9 (1973) 53–90
Math Reviews MR0349780
21
de Graaf, Willem A.
Classification of 6-dimensional nilpotent Lie algebras over fields of characteristic not 2
J. Algebra 309 (2007) 640–653
Math Reviews MR2303198
22
Gromov, Mikhael
Systoles and intersystolic inequalities
in Actes de la Table Ronde de Géométrie Différentielle (Luminy, 1992)
Sémin. Congr. 1 (1996) 291–362
Math Reviews MR1427763
23
Guivarc'h, Yves
Croissance polynomiale et périodes des fonctions harmoniques
Bull. Soc. Math. France 101 (1973) 333–379
Math Reviews MR0369608
24
Hirshon, R.
Some theorems on hopficity
Trans. Amer. Math. Soc. 141 (1969) 229–244
Math Reviews MR0258939
25
Johnson, R. Warren
Homogeneous Lie algebras and expanding automorphisms
Proc. Amer. Math. Soc. 48 (1975) 292–296
Math Reviews MR0374217
26
Lauret, Jorge
Examples of Anosov diffeomorphisms
J. Algebra 262 (2003) 201–209 ; corrigendum J. Algebra 268 (2003), p. 371–372
Math Reviews MR1970807
27
Leger, G.
Derivations of Lie algebras. III
Duke Math. J. 30 (1963) 637–645
Math Reviews MR0159848
28
Magnin, L.
Determination of 7-dimensional indecomposable nilpotent complex Lie algebras by adjoining a derivation to 6-dimensional Lie algebras
Algebr. Represent. Theory 13 (2010) 723–753
Math Reviews MR2736033
29
Nekrashevych, Volodymyr and Pete, Gábor
Scale-invariant groups
Groups Geom. Dyn. 5 (2011) 139–167
Math Reviews MR2763782
30
Pansu, Pierre
Croissance des boules et des géodésiques fermées dans les nilvariétés
Ergodic Theory Dynam. Systems 3 (1983) 415–445
Math Reviews MR741395
31
Pansu, Pierre
Métriques de Carnot-Carathéodory et quasiisométries des espaces symétriques de rang un
Ann. of Math. 129 (1989) 1–60
Math Reviews MR979599
32
Raghunathan, M. S.
Discrete subgroups of Lie groups
Springer, New York-Heidelberg, 1972
Math Reviews MR0507234
33
Schafer, Richard D.
An introduction to nonassociative algebras
Academic Press, New York-London, 1966
Math Reviews MR0210757
34
Sullivan, Dennis
Infinitesimal computations in topology
Publ. Math. IHÉS 47 (1977) 269–331
Math Reviews MR0646078
35
Vergne, Michèle
Cohomologie des algèbres de Lie nilpotentes. Application à l'étude de la variété des algèbres de Lie nilpotentes
Bull. Soc. Math. France 98 (1970) 81–116
Math Reviews MR0289609